Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 5, NWS St. Louis, MO

April 7, 200829 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Apr 7, 2008, 3:03 PM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 8, 2008, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2008, 3:03 PM CDT (20:03 UTC)
In effect from
Apr 8, 2008, 7:00 AM CDT
Expired
Apr 8, 2008, 3:27 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 072003
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
303 PM CDT MON APR 7 2008

...LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING TUESDAY...

.THUNDERSTORMS ARE EXPECTED TO FORM IN RESPONSE TO LOW PRESSURE
MOVING ALONG A FRONTAL BOUNDARY ACROSS MISSOURI AND ILLINOIS ON
TUESDAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081100-
/O.NEW.KLSX.FF.A.0005.080408T1200Z-080409T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
303 PM CDT MON APR 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND 
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL 
  ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN MISSOURI...
  AUDRAIN...BOONE...CALLAWAY...COLE...GASCONADE...KNOX...LEWIS...
  MARION...MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS 
  AND SHELBY.

* FROM TUESDAY MORNING THROUGH TUESDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WATCH AREA TUESDAY
  MORNING AND PERSIST THROUGH THE AFTERNOON. LOCALLY HEAVY
  RAINFALL OF 1 TO 2 INCHES IS EXPECTED. LOCALLY HIGHER AMOUNTS
  WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE
  SAME AREA.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER
  CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE
AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING
IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-081100-
/O.NEW.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE...
BELLEVILLE...ST CHARLES...UNION...ST LOUIS
303 PM CDT MON APR 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND EAST CENTRAL 
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...
  BOND IL...CALHOUN IL...FAYETTE IL...GREENE IL...JERSEY IL...
  MACOUPIN IL...MADISON IL...MONROE IL...MONTGOMERY IL AND ST. 
  CLAIR IL. IN EAST CENTRAL MISSOURI...CRAWFORD...FRANKLIN...
  JEFFERSON...LINCOLN...ST. CHARLES...ST. LOUIS...ST. LOUIS 
  CITY...WARREN AND WASHINGTON.

* FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WATCH
  AREA TUESDAY AFTERNOON. SOME OF THE STORMS WILL BE STRONG OR
  SEVERE AND LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2
  INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE
  THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER
  CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE
AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING
IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

ILZ069-070-074-079-MOZ074-075-084-085-099-081100-
/O.NEW.KLSX.FF.A.0005.080408T1800Z-080409T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON
303 PM CDT MON APR 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST 
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...
  CLINTON IL...MARION IL...RANDOLPH IL AND WASHINGTON IL. IN 
  SOUTHEAST MISSOURI...IRON...MADISON...REYNOLDS...ST. FRANCOIS 
  AND STE. GENEVIEVE.

* FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT

* THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WATCH AREA LATE
  TUESDAY AFTERNOON. SOME OF THE STORMS WILL BE STRONG OR SEVERE
  AND LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES.
  LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE
  REPEATEDLY OVER THE SAME AREA.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER
  CROSSINGS.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE
AREAS...STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING
IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CVKING
3 follow-up statements
000 
WGUS63 KLSX 080909
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CDT TUE APR 8 2008

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-082115-
/O.CON.KLSX.FF.A.0005.080408T1200Z-080409T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
409 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...
  BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...BOONE...
  CALLAWAY...COLE...GASCONADE...KNOX...LEWIS...MARION...
  MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS AND 
  SHELBY.

* FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING

* A LARGE AREA OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
  ACROSS THE WATCH AREA EARLY THIS MORNING...WITH ADDITIONAL
  SHOWERS AND STORMS REDEVELOPING DURING THE AFTERNOON. WIDESPREAD
  RAINS OF AROUND AN INCH ARE EXPECTED...BUT LOCALLY HIGHER
  AMOUNTS WILL OCCUR WHERE THE HEAVIEST THUNDERSTORMS OCCUR... OR
  SEVERAL THUNDERSTORMS MOVE OVER THE SAME AREA.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH 
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS 
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER 
  CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...
STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-082115-
/O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE...
BELLEVILLE...ST CHARLES...UNION...ST LOUIS
409 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN EAST 
  CENTRAL MISSOURI...CRAWFORD...FRANKLIN...JEFFERSON...LINCOLN...
  ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND 
  WASHINGTON.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA
  THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE
  EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE
  EXPECTED...HOWEVER...LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE
  THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA...AND IN THESE
  LOCATIONS RAINFALL TOTALS COULD BE AS HIGH AS 3 INCHES.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH 
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS 
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER 
  CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...
STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

ILZ069-070-074-079-MOZ074-075-084-085-099-082115-
/O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON
409 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...CLINTON IL...MARION IL...
  RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON...
  MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH
  AREA THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE
  EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE
  EXPECTED...HOWEVER...LOCALLY HIGHER AMOUNTS WILL OCCUR WHERE
  THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA...AND IN THESE
  LOCATIONS RAINFALL TOTALS COULD BE AS HIGH AS 3 INCHES.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH 
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS 
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER 
  CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...
STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

TRUETT/TILLY
000 
WGUS63 KLSX 081502
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT TUE APR 8 2008

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081615-
/O.CAN.KLSX.FF.A.0005.000000T0000Z-080409T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
1002 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND
MISSOURI HAS BEEN CANCELLED. LIGHT RAIN SHOWERS WILL CONTINUE INTO
THE AFTERNOON BUT THE THREAT OF FLASH FLOODING HAS ENDED.

$$

ILZ069-070-074-079-MOZ074-075-084-085-099-082000-
/O.EXT.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON
1002 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...CLINTON IL...MARION IL...
  RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON...
  MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA
  THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE
  EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED.
  LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH 
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS 
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER 
  CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...
STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

ILZ058>060-064-065-098>102-MOZ052-060>065-072-073-082000-
/O.CON.KLSX.FF.A.0005.080408T1800Z-080409T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...EDWARDSVILLE...
BELLEVILLE...ST CHARLES...UNION...ST LOUIS
1002 AM CDT TUE APR 8 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CALHOUN IL...
  FAYETTE IL...GREENE IL...JERSEY IL...MACOUPIN IL...MADISON 
  IL...MONROE IL...MONTGOMERY IL AND ST. CLAIR IL. IN EAST 
  CENTRAL MISSOURI...CRAWFORD...FRANKLIN...JEFFERSON...LINCOLN...
  ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...WARREN AND 
  WASHINGTON.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERSPREAD THE WATCH AREA
  THIS AFTERNOON...WITH SHOWERS AND STORMS LINGERING INTO THE
  EVENING. WIDESPREAD RAINS OF AROUND AN INCH ARE EXPECTED.
  LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* EXCESSIVE RUNOFF FROM LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH 
  FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. LOW LYING AREAS 
  MAY ALSO SEE RAPID RISES OF WATER...INCLUDING LOW WATER 
  CROSSINGS. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. IF YOU LIVE IN FLOOD PRONE AREAS...
STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS
OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

CVKING
000 
WGUS63 KLSX 082027
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE APR 8 2008

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-082130-
/O.CAN.KLSX.FF.A.0005.000000T0000Z-080409T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
327 PM CDT TUE APR 8 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS
BEEN CANCELED. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH THIS EVENING BUT WIDESPREAD HEAVY RAINFALL IS NOT
EXPECTED. THEREFORE...THE THREAT OF FLASH FLOODING HAS ENDED.

$$

CVKING

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 7, 11:51 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 7, 11:51 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT MON APR 7 2008

.DISCUSSION...
00Z MODEL OUTPUT CONTINUES TO INDICATE TWO WAVES OF UNSETTLED WX FOR
THE REGION DURING THE UPCOMING WORK WEEK...THE FIRST BGNG LT
TNGT...CONTG ON TUE...THEN EXITING AREA BY TUE EVE...WITH WAVE #2
OCRG IN THE WED NGT-THU-THU NGT TIME FRAME.

IN GENL...ONLY MINOR CHGS NEEDED TO GOING FCSTS DUE TO THE GOOD RUN
TO RUN CONSISTENCY BEING EXHIBITED BY MODELS.   FOR THE FIRST 36 HRS
OF THE FCST THE PRIMARY TWEEKS WERE TO DELAY ONSET OF PCPN LTR TNGT
IN THE E AREAS OF THE FA...AND TO GO WITH A MORE S TRACK OF THE SFC
LO ON TUE.  ECMWF AND UKMET HAD BEEN HINTING AT A MORE N TRACK OF
THE LOW...BUT CONSENSUS NOW SEEMS TO SUGGEST RUFLY A JLN-SPI
CORRIDOR IN THE 18Z TUE-00Z WED TIME FRAME. HV ATTEMPTED TO
SHARPEN UP THE MAX TEMP GRADIENT BASED ON THIS TRACK...WITH MAX
TEMPS RANGING FROM ARND 50 IN OUR XTRM NW COUNTIES TO ARND 70 IN
OUR S COUNTIES WHICH SHUD GET WELL INTO THE WARM SECTOR DURING THE
AFTN.

BASIC SCENARIO FOR PCPN DVLPMT AND SVR WX TRENDS IN THE 12-36 HR
TIME PD RMNS THE SAME...WITH ELEVATED TSRA OVRSPRDG AREA LT TNGT
AND TUE MRNG WITH THE PSBLTY OF SM HAIL...WITH ACTIVITY BCMG MORE
SFC BASED DURG THE AFTN AND ERY EVE WITH SVR WX THREAT EXPANDING
TO INCLUDE WIND AND A FEW TORNADOES. SHEAR IS CERTAINLY FAVORABLE
FOR SUPERCELLS...BUT BIG QUESTION MARK WRT EXTENT OF SVR WX IS AMT
OF INSTABILITY THAT WL BE REALIZED IN AND NR THE WRM SECTOR.

DUE TO THE RECENT WET WX...ANOTHER CONCERN FOR TUE AND TUE EVE IS
HVY RAIN THRT.  MOST WDSPRD AND HVIEST QPF WL BE IN THE ZN OF VRY
INTS LFT ASSOC WITH WAA/ISENTROPIC LIFT OCRG AHD OF THE LOW.  IT
APRS THAT THIS WL BE OCRG PRIMARILY IN N SECTIONS OF OUR FA...WHICH
HAS MISSED OUT ON THE HEAVIEST RAINFALL OVER THE LAST 3 WEEKS AND
SHUD BE ABLE TO HNDL THE RAIN A BIT BTR THAN THE SOGGY S.
HWVR...STILL A BIT CONCERNED ABT A FEW SPOTS IN THE S...WHERE ISOLD
HVY RAINS WL OCR WITH STGR TSRA THAT FORM DURG THE AFTN.

TSRA SHUD TAPER OFF FROM W TO E DURG THE LT AFTN AND EVE TUE WITH
PASSAGE OF CDFNT. HV ENDED MOST OF THE PCPN BY 06Z...AS EXPECT
THAT STG CNVTN WL PUSH THE BULK OF THE TSRA WELL AHD OF THE CDFNT
BY THAT TIME. THERE SHUD BE A BRIEF BRK IN THE WET WX ON WED...BFR
A REPEAT PERFORMANCE OCRS WITH ROUND TWO WED NGT...THU...AND THU
NGT. 00Z RUNS DO BGN TO DIVERGE CONSIDERABLY WITH THE SPECIFICS
OF THIS SYS....AND SPCLY WITH LO LVL FTRS. ATTEMPTED TO GO WITH A
BLEND OF MODEL OUTPUT IN THE WED NGT/THU MRNG TIME FRAME...WHICH
YIELDED A MORE WDSPRD SWATH OF ELEVATED TSRA IN THE WAA PTRN AHD
OF THIS SYS. GFS OUTPUT...WHICH FOCUSES WED NGT CNVTN OVR THE S IN
RESPONSE TO WK WAVE AHD OF MAIN SYS...LOOKS TO BE CNVTVLY INDUCED
AND A BIT ERRONEOUS. WHILE TRACK OF THE MAIN SFC SYSTEM WILL
ULTIMATELY DETERMINE WHERE AND WHEN MOST OF THE ACTION OCRS...THE
INTENSITY OF UPR LVL TROF...PROGGED WIND FIELDS...AND AVBL MSTR
SUGGEST THAT MORE HVY RAIN AND SVRL ROUNDS OF SVR WX WILL BE A VRY
REAL POSSIBILITY DURG THIS TIME FRAME.

WL ISSUE ANOTHER ESF THIS MRNG TO DISCUSS HVY RAIN THRT WITH BOTH
SYSTEMS.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
VFR CONDITIONS EXPECTED THROUGH AT LEAST 06Z...AS MODEL GUIDANCE
HAS FURTHER SLOWED THE ONSET OF WARM ADVECTION PRECIPITATION TO
THE OVERNIGHT AND EARLY MORNING PERIOD. THUNDERSTORMS LOOK LIKELY
LATE TOMORROW MORNING AND AFTERNOON AS LOW PRESSURE MOVES ACROSS
THE AREA. WINDS TO REMAIN EASTERLY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 6:19 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT MON APR 7 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
619 AM CDT MON APR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TONIGHT. A
FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL OVER PARTS OF
MID MISSOURI BY DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY TUESDAY INTO TUESDAY EVENING. THE LATEST
FORECAST MAPS INDICATE THAT SOME OF THESE STORMS MAY BE
SEVERE...WITH WIND FIELDS AND A MODERATELY UNSTABLE AIRMASS WHICH
WILL SUPPORT STRONG THUNDERSTORM DEVELOPMENT. IN ADDITION...THESE
STORMS WILL BE PRODUCING HEAVY RAIN...ESPECIALLY FROM NORTHERN AND
CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS.

THE SECOND ROUND OF THUNDERSTORMS WILL BEGIN WEDNESDAY NIGHT...CONTINUE
THURSDAY AND THURSDAY NIGHT...AND THEN DIMINISH ON FRIDAY.  THIS
SECOND WAVE OF STORMS MAY ONCE AGAIN BE SEVERE...AND PRODUCE HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IN PARTS OF CENTRAL MISSOURI
AFTER MIDNIGHT TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.